Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Apr 6, 2006, 3:21 PM MDT for 10 counties in Colorado. It took effect at Apr 7, 2006, 12:00 AM MDT. It was in force for 14 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 3:21 PM MDT (21:21 UTC)
- In effect from
- Apr 7, 2006, 12:00 AM MDT
- Expired
- Apr 7, 2006, 2:01 PM MDT
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:39 AM MDT | NON-TSTM WND GST 58 | Limon, CO | |
| Apr 7, 4:15 AM MDT | NON-TSTM WND GST 65 | 4 E Holyoke, CO | MODERATE SNOW AND BLOWING SNOW WITH 1/4 MILE VISIBILITY |
| Apr 7, 5:11 AM MDT | NON-TSTM WND GST 65 | Crook, CO | |
| Apr 7, 6:09 AM MDT | NON-TSTM WND GST 60 | Cedar Point, CO | |
| Apr 7, 8:30 AM MDT | SNOW 3.5 | 5 S Elizabeth, CO | WINDY WITH 10 INCH DRIFTS |
| Apr 7, 9:30 AM MDT | NON-TSTM WND GST 58 | 7 Ssw Karval, CO | |
| Apr 7, 11:26 AM MDT | BLIZZARD | 8 Sw Bennett, CO | 4.5 INCHES OF SNOW ON THE GROUND WITH 3 FOOT DRIFTS. WINDS GUSTING TO 48 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 062121 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 321 PM MDT THU APR 6 2006 ...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE NORTHEAST PLAINS OF COLORADO... .A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL SPREAD SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST OF A LINE FROM GREELEY TO BENNETT TO KIOWA. COZ042-044-048>051-070530- /O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/ /O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 321 PM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST INITIALLY WHICH MAY REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. BY SUNRISE SNOW WILL DEVELOP WHICH WILL PRODUCE BLIZZARD CONDITIONS BEFORE ENDING BY EARLY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ COZ043-045>047-070530- /O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/ /O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/ CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 321 PM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
5 follow-up statements
000 WWUS75 KBOU 070304 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 904 PM MDT THU APR 6 2006 ...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE NORTHEAST PLAINS OF COLORADO... .A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL SPREAD SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST OF A LINE FROM GREELEY TO BENNETT TO KIOWA. COZ042-044-048>051-070900- /O.CON.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 904 PM MDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT FRIDAY. STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST INITIALLY WHICH MAY REDUCE VISIBILITIES TO NEAR ZERO IN SOME AREAS. BY SUNRISE SNOW WILL DEVELOP WHICH WILL PRODUCE BLIZZARD CONDITIONS BEFORE ENDING BY EARLY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ COZ043-045>047-071100- /O.CON.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/ CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 904 PM MDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT FRIDAY. STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO NEAR ZERO IN SOME AREAS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
000 WWUS75 KBOU 070903 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 303 AM MDT FRI APR 7 2006 ...HIGH WINDS DEVELOPING OVER PORTIONS OF NORTHEAST COLORADO... .A STRONG SPRING STORM SYSTEM HAD INTENSIFIED RAPIDLY OVER SOUTH CENTRAL NEBRASKA OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WERE INCREASING OVER NORTHEAST COLORADO. WIND SPEEDS SO FAR RANGED BETWEEN 25 AND 35 MPH...WITH GUSTS NEAR 50 MPH. THE WINDS ARE EXPECTED TO CONTINUE STRENGTHENING DURING THE EARLY MORNING HOURS WITH GUSTS APPROACHING 60 MPH. AT THIS TIME...IT LOOKS LIKE THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF ELBERT AND NORTHERN LINCOLN COUNTIES. THE HIGH WIND WARNING OVER THE NORTHEAST CORNER OF THE STATE HAS BEEN REPLACED WITH A BLIZZARD WARNING. COZ042-044-048>051-071015- /O.EXP.KBOU.HW.W.0005.000000T0000Z-060407T0900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 303 AM MDT FRI APR 7 2006 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL BE REPLACED WITH A BLIZZARD WARNING AT 3 AM MDT EARLY THIS MORNING. STRONG NORTH WINDS GUSTING AS HIGH AS 55 MPH WILL COMBINE WITH FALLING SNOW TO PRODUCE BLIZZARD CONDITIONS IN SOME AREAS BY DAYBREAK. $$ COZ043-045>047-071715- /O.CON.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/ CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 303 AM MDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. STRONG NORTH WINDS WILL CONTINUE TO INTENSIFY THIS MORNING WITH WIND SPEEDS REACHING 30 TO 40 MPH BY DAYBREAK. PEAK GUSTS UP TO 60 MPH CAN BE EXPECTED. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST DURING THE PRE-DAWN HOURS. THEN RAIN AND SNOW SHOWERS WILL TURN TO ALL SNOW AND CONSIDERABLE BLOWING SNOW CAN BE EXPECTED BY DAYBREAK...ESPECIALLY OVER THE HIGHER TERRAIN OF EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH/BAKER
000 WWUS75 KBOU 071213 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 613 AM MDT FRI APR 7 2006 ...HIGH WINDS OVER PORTIONS OF NORTHEAST COLORADO... .A STRONG SPRING STORM SYSTEM HAD INTENSIFIED RAPIDLY OVER SOUTH CENTRAL NEBRASKA OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WERE INCREASING OVER NORTHEAST COLORADO. WIND SPEEDS SO FAR RANGED BETWEEN 25 AND 35 MPH...WITH GUSTS NEAR 60 MPH. AT THIS TIME...THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE HIGHER TERRAIN OF ELBERT AND NORTHERN LINCOLN COUNTIES. PEAK WIND GUSTS SO FAR INCLUDE... 65 MPH 4 MILES EAST OF HAXTUN. 58 MPH AT LIMON. COZ045-046-071315- /O.CAN.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/ CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE... HUGO...LIMON...MATHESON 613 AM MDT FRI APR 7 2006 ...HIGH WIND WARNING IS CANCELLED... THE HIGH WIND WARNING HAS BEEN REPLACED WITH A BLIZZARD WARNING. $$ COZ043-071800- /O.EXT.KBOU.HW.W.0005.000000T0000Z-060407T1800Z/ CENTRAL AND SOUTH WELD COUNTY- INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN 613 AM MDT FRI APR 7 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MDT TODAY. STRONG NORTH WINDS WILL CONTINUE TO INTENSIFY THIS MORNING WITH SUSTAINED WIND SPEEDS REACHING 30 TO 40 MPH. PEAK GUSTS UP TO 60 MPH CAN BE EXPECTED. A MIXTURE OF RAIN AND SNOW SHOWERS WILL TURN TO MOSTLY SNOW EARLY THIS MORNING. AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ COZ047-072000- /O.CON.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER 613 AM MDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. STRONG NORTH WINDS WILL CONTINUE TO INTENSIFY THIS MORNING WITH WIND SPEEDS REACHING 30 TO 40 MPH BY MID MORNING. PEAK GUSTS UP TO 60 MPH CAN BE EXPECTED. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST DURING THE EARLY MORNING HOURS. THEN RAIN AND SNOW SHOWERS CAN BE EXPECTED. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH/BAKER
000 WWUS75 KBOU 071822 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1222 PM MDT FRI APR 7 2006 ...STRONG WINDS DECREASING...BUT WILL CONTINUE OVER SOUTHERN LINCOLN COUNTY EARLY THIS AFTERNOON... .A STRONG STORM SYSTEM OVER THE CENTRAL GREAT PLAINS WILL CONTINUE TO MOVE SOUTHEAST AWAY FROM COLORADO. THIS WILL RESULT IN A GRADUAL DECREASE IN WINDS. HOWEVER...STRONG WINDS WILL CONTINUE EARLY THIS AFTERNOON ACROSS SOUTHERN LINCOLN COUNTY BEFORE DECREASING. COZ043-071930- /O.EXP.KBOU.HW.W.0005.000000T0000Z-060407T1800Z/ CENTRAL AND SOUTH WELD COUNTY- INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN 1222 PM MDT FRI APR 7 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA DURING THE AFTERNOON. $$ COZ047-072000- /O.CON.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1222 PM MDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. STRONG NORTH WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON WITH WIND SPEEDS OF 30 TO 40 MPH. GUSTS UP TO 60 MPH CAN BE EXPECTED. THE WINDS WILL DECREASE DURING THE AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
000 WWUS75 KBOU 072001 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 201 PM MDT FRI APR 7 2006 COZ047-072115- /O.CAN.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER 201 PM MDT FRI APR 7 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 6, 2:41 PM MDT, 40 minutes earlier.
Area forecast discussion, Apr 6, 2:41 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 241 PM MDT THU APR 6 2006 .SHORT TERM DISCUSSION...CURRENT RADAR IS INDICATING THE SNOW SLOW TO GET GOING IN THE HIGH COUNTY THIS AFTERNOON. THERE ARE A COUPLE LIGHTNING STRIKES RIGHT NOW OVER THE HIGH MOUNTAINS AND WELD COUNTY. THE WATER VAPOR PICTURES ARE SHOWING A COUPLE CIRCULATIONS IN THE FLOW ALOFT...ONE OVER SOUTHWESTERN WYOMING...THE OTHER OVER SOUTHWESTERN KANSAS. THE 12Z VERSIONS OF THE MODELS HAVE THE STORM STILL COMING...BUT IT LOOKS TO LINGER LATER ON FRIDAY...INTO THE AFTERNOON FOR SURE NOW. THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD MOTION THROUGH ABOUT 12Z FRIDAY MORNING...AT LEAST FOR THE NORTHEAST CORNER...AFTER THAT ITS PRETTY STRONG DOWNWARD MOTION PROGGED. THERE IS PLENTY OF MOISTURE OVERNIGHT THROUGH ABOUT NOON FRIDAY FOR THE MOUNTAINS. THE PLAINS DONT GET DECENT MOISTURE UNTIL AFTER MIDNIGHT BUT IT CONTINUES WELL INTO FRIDAY AFTERNOON. THE LOW LEVEL PRESSURE AND WINDS FIELDS SHOW A SIGNIFICANT PRESSURE GRADIENT OVERNIGHT INTO FRIDAY. HIGH WIND CRITERIA LOOKS GOOD OVER MOST OF THE PLAINS...WILL WARNING ACCORDINGLY. THICKNESS AND TEMPERATURES GRIDS...ALONG WITH WET BULB ZERO OFF THE SOUNDINGS SHOW IT COLD ENOUGH TO SNOW FOR ALL THE PLAINS...AT LEAST AFTER 09Z FRIDAY MORNING. THE BETTER PRECIPITATION AMOUNTS SHOULD BE OVER THE NORTHERN TWO-THIRDS OF THE PLAINS...SO WILL GO WITH A BLIZZARD WARNING THERE. THERE MAY NOT BE A LOT OF SNOW BUT THERE WILL BE ENOUGH WITH THE WINDS EXPECTED TO WARRANT THE WARNING. FOR TEMPERATURES...WILL LEAN TOWARDS THE COOLER ETA. .LONG TERM DISCUSSION...WINDS WILL BE COMING DOWN FRIDAY EVENING... THOUGH WE MAY NEED TO WATCH THE NE CORNER TO SEE IF THINGS UNWIND MORE SLOWLY THAN EXPECTED. WENT CLOSER TO THE COLDER ETA GUIDANCE FRI NIGHT...THOUGH THERE COULD BE TOO MUCH MOISTURE TO GET MUCH BELOW FREEZING. LEFT TEMPERATURES ALONG FOR THE WEEKEND AS THERE IS PLENTY OF WARMING ALOFT. IF THE SNOW IS ENOUGH TO STICK AROUND FOR A WHILE THE TEMPERATURES WILL NEED TO BE LOWERED...THIS IS MOST LIKELY IN THE NORTHEAST CORNER BUT EVEN IF THERE IS DECENT SNOW IT SHOULD MAKE THE 50S SATURDAY AND GET RID OF THE SNOW BY SUNDAY. NEXT SYSTEM IS A WEAK TROUGH ABOUT TUESDAY. THERE COULD BE SOME MOISTURE IN PLACE AT LOW LEVELS...EVEN WITH A WEAK SYSTEM WE COULD HAVE SOME SHOWERS. A STRONGER SYSTEM FOR THURSDAY OR LATER BUT MOISTURE COULD BE FLUSHED EASTWARD. WILL ADD LOW POPS EVERYWHERE TUE/THU AND IN THE MOUNTAINS WED AS WELL AS LINGERING MOISTURE AND INSTABILITY WILL BE AROUND. WENT WITH SHOWERS FOR NOW BUT MAY BE THUNDERSTORMS INSTEAD. && .BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY NOW THROUGH 10 AM FRIDAY...ZONES 31..33..34. ...HIGH WIND WARNING FROM MIDNIGHT TONIGHT MIDNIGHT THROUGH 2 PM FRIDAY AFTERNOON...ZONES 43..45..46..47. ...HIGH WIND WARNING FROM MIDNIGHT TONIGHT THROUGH 3 AM FRIDAY MORNING...ZONES 42..44..48..49..50..51. ...BLIZZARD WARNING FROM 3 AM FRIDAY MORNING THROUGH 2 PM FRIDAY AFTERNOON...ZONES 42..44..48..49..59..51. && KOOPMEINERS/GIMMESTAD
Hazardous weather outlook, Apr 6, 10:53 AM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU APR 06 2006 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU APR 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. ...HIGH WIND WATCH FOR PORTIONS OF THE NORTHEAST PLAINS OF COLORADO LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON... ...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTH CENTRAL MOUNTAINS THIS AFTERNOON THROUGH EARLY FRIDAY MORNING... .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS IN THE MOUNTAINS THIS MORNING WILL INCREASE THIS AFTERNOON. AS THE NEXT STORM WILL BRINGS STRONG WINDS TO MUCH OF THE FORECAST AREA. WIDESPREAD SNOW AND BLOWING SNOW ARE EXPECTED IN THE MOUNTAINS OVERNIGHT. ACCUMULATIONS SHOULD BE UP TO 8 INCHES AT MOST. WINDS GUSTS TO 65 MPH ARE EXPECTED WITH BLOWING SNOW. NORTHWEST TO NORTH WINDS GUSTING TO 60 ARE EXPECTED ON THE PLAINS TONIGHT. SOME PRECIPITATION IS EXPECTED OVER THE PLAINS TONIGHT. IT WILL LIKELY BE COLD ENOUGH FOR IT TO BE SNOW. SNOWFALL ALONG WITH THE STRONG WINDS WILL PRODUCE BLIZZARD CONDITIONS OF THE NORTHEAST PLAINS OF COLORADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTH WINDS WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH EARLY AFTERNOON FRIDAY. SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS AROUND 65 MPH CAN BE EXPECTED IN AREAS EAST OF A LINE FROM CHEYENNE WYOMING TO GREELEY...BENNETT...AND KIOWA. THE STRONG WINDS MAY COMBINE WITH A BRIEF PERIOD OF MODERATE TO HEAVY SNOWFALL DURING THE EARLY MORNING HOURS TO PRODUCE POSSIBLE BLIZZARD CONDITIONS...ESPECIALLY OVER THE HIGHER ELEVATIONS FROM THE PALMER DIVIDE EAST AND NORTHEAST TOWARD LIMON AND AKRON. THE WINDS WILL SUBSIDE SIGNIFICANTLY LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. IN THE MOUNTAINS...SNOW AND BLOWING SNOW WILL GRADUALLY DIMINISH DURING THE LATE MORNING HOURS FRIDAY. TOTAL SNOW ACCUMULATIONS IN THE MOUNTAINS ARE EXPECTED TO RANGE BETWEEN 6 AND 12 INCHES. A STRONG SPRING STORM SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL PRODUCE THE WINDY CONDITIONS AND SNOWFALL. RESIDENTS OF NORTHEAST COLORADO AND PERSONS PLANNING TRAVEL ACROSS THE REGION LATE TONIGHT OR FRIDAY MORNING SHOULD STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND POSSIBLE WARNINGS CONCERNING THIS SPRING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:30 AM MDT | High Wind Watch | BOU | Adams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more | 11 hr |
| Apr 6, 3:44 PM MDT | Blizzard Warning | BOU | Adams, Arapahoe, Douglas, Elbert, Lincoln, Logan and 5 more | 22 hr |
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.